Posted : 4/25/2007 12:31:37 PM
Wow your poor dog... glad you got the surgery and he's on the road to recovery though.
tramadol can cause constipation which is probably part of the problem, things got backed up. Also, surgery in that area will cause swelling and painthat is likely to affect his ability to want to and be able to push anything out.
While it is a very different surgery, my dog had a TPO, a surgery on the hips and had similar problems. It was related to the tramadol, internal swelling, and other issues, and he wound up having to have an enema. You might ask you vet about a mild laxative to get things going... at this point if things are that backed up and he is eatting normally he may be pretty uncomfortable ... IMHO I'd get a second opinion if your vet is still not doing something, he may need help to go, be it manually by a vet, an enema, or laxatives... a week is a really long time to not go and as I think back to how bad Oliver felt after less than that time i suspect your dog may be in some discomfort. Is he hunched over, restless, or straining and unable to go? If he begins showing signs of discomfort or he still has not gone by tomorrow yet is eatting adn actting normally I'd hope that your vet woudl take some action or I'd at least call another vet for an opinion.